Hail, St. Louis
- When
- April 19, 7:05 PM CST
- Where
- St. Louis County, Florissant
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.783, -90.333
The County Emergency Management Agency reported nickel size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 19, 2:15 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 PM CST FRI APR 19 2002 MAIN FORECAST CHALLENGE DEALS WITH TIMING OF CONVECTION THE NEXT COUPLE OF DAYS. CONVECTIVE CLUSTERS WILL PUSH MAIN FRONT FARTHER SOUTH COMPLICATING LOCATION OF BOUNDARY AND LOWERING CONFIDENCE IN THE SHORT TERM. MODELS ARE GENERALLY SIMILAR SO WENT WITH A COMPROMISE OF THE ETA AND AVN MODELS. REGIONAL RADAR MOSAIC SHOWING COMPLEX OF TSRA MOVING NE OVR OK. MODELS SHOW SFC WAVE MOVING ALONG SFC FNT FROM SERN KS INTO LWR OH VALLEY BY MORNING. COMBINATION OF DECENT 500-700MB UVVS AND DEEP LAYER MOISTURE WARRANT KEEPING LIKELY POPS IN FORECAST TONIGHT. WILL ALSO MENTION LCLLY HVY RAINFALL IN SRN ZONES AS ADDITIONAL RAINFALL TONIGHT WILL FALL ON TOP OF AREA OF ONGOING CONVECTION. SFC FNT WILL BE PUSHED S ALONG MO/AR BORDER BY MIDDAY SAT AS LOW PUSHES E OF AREA. NOT MUCH FORCING AVAILABLE TO GENERATE PCPN DURING THE DAY SO WILL LOWER THREAT TO CHC POPS. WILL GO CLOUDY WITH CONTINUED INFLUX OF SUBTROBICAL MOISTURE. CHC OF PCPN ON SAT NITE LOOKS REAL GOOD AS IMPRESSIVE LOW LEVEL WAA PATTERN SETS UP OVER CWFA. GOOD MOISTURE INFLUX IN ADDITION TO SOME UPR LEVEL DIVERGENCE WARRANT KEEPING LIKELY POPS. GIVEN INSTABILITY AND SHEAR PARAMETERS...SOME POTENTIAL FOR ELEVATED SVR STORMS TOMORROW NIGHT IN ADDITION TO HEAVY RAINFALL. WILL HOLD ON TO HIGH CHC/LIKELY POPS ON SUNDAY AS SFC LOW MOVES OVER SRN MO AS UPR TROF APPROACHES AREA. TEMP GUIDANCE IS IN GOOD AGREEMENT AND WILL GENERALLY FOLLOW. .STL...NONE BRITT
ILZ064-065-069-070-MOZ072-073-191945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 234 PM CDT FRI APR 19 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 124 IS NO LONGER IN EFFECT... THE THREAT OF SEVERE WEATHER CONTINUES TO SHIFT INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THIS SOUTHWARD SHIFT HAS ENDED THE SEVERE WEATHER THREAT IN PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES.... IN MISSOURI...CRAWFORD AND WASHINGTON...INCLUDING THE CITY OF STEELEVILLE. IN ILLINOIS...BOND...FAYETTE...CLINTON AND MARION...INCLUDING THE CITY OF SALEM. TRUETT
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM HINTON MO 0.75 INCH HAIL
04/19/02 BOONE
0840 AM 5S CENTRALIA MO 0.88 INCH HAIL
04/19/02 BOONE
0858 AM 2W KINGDOM CITY MO 0.75 INCH HAIL
04/19/02 CALLAWAY REPORTED BY CALLAWAY
COUNTY SHERIFFS
DEPARTMENT.
1240 PM OATES MO 0.88 INCH HAIL
04/19/02 REYNOLDS REPORTED BY VOLUNTEER
FIREMAN.
1254 PM LESTERVILLE MO 0.88 INCH HAIL
04/19/02 REYNOLDS HAIL COVERED THE GROUND.
120 PM GLOVER MO WIND DAMAGE
04/19/02 IRON TREES BLOWN DOWN BY HIGH
WINDS...BLOCKING ROADS IN
TOWN.
0150 PM 6NW BUCKHORN MO 1.50 INCH HAIL
04/19/02 MADISON REPORTED BY MADISON
COUNTY SHERIFFS
DEPARTMENT.
0200 PM 3W BUCKHORN MO 1.25 INCH HAIL
04/19/02 MADISON REPORTED BY MADISON
COUNTY SHERIFFS
DEPARTMENT.ILZ074-079-MOZ074-075-084-085-099-192355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 619 PM CDT FRI APR 19 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 126 IS NO LONGER IN EFFECT... THE WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES.... IN MISSOURI... REYNOLDS IRON MADISON ST FRANCOIS STE GENEVIEVE IN ILLINOIS... RANDOLPH WASHINGTON .END
The St Louis radar (KLSX), 32 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 hail. Local standard time, as filed.
The County Emergency Management Agency reported nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289847.